• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



The contraceptive pill

WifeyG

Full Member
S: 20st10lb C: 15st0lb G: 10st0lb BMI: 37.2 Loss: 5st10lb(27.59%)
#1
hi ive searched the forum but cant find anything does anyone or has anyone had any experience of putting on weight straight away after starting the pill? iv only been on it a week and havent done anything out of the ordinary with my eating habits, had 10 syns per day plenty of superfree and lots of water but on my scales i have gained 4lb in 6 days ??
 
Get Rid of this ad and join in on the conversation for free today! Tap here!
S: 20st4lb C: 10st0lb G: 11st1lb BMI: 20.7 Loss: 10st4lb(50.7%)
#2
Hi.

I have had similar problems with regards to weight and the pill.

My pill hasn't been doing as it is meant to but due to me being over weight one of my dr's has refused to change it incase I gain weight. But, a different dr told me that it is actually fluid retention that causes the appearance of weight gain and that after a month or so it should dispearse.

If not, see your dr as there are many different pills and it depends on the type of hormones and their reaction with your body.
I hope that is of some help to you! x
 
S: 14st4.0lb C: 13st9lb G: 12st0lb BMI: 28.2 Loss: 0st9lb(4.5%)
#3
Hiya ;)

I've had so many issues over the years with contraceptives (and the funny thing is they're for a hormonal condition not even *that*)

Anyway, some pills cause a change in weight - can be up or down ;) (I have lost weight on one!!)

Remember that you will retain water for a bit as your balance shifts (drink more water to combat this) & also they don't just effect "lady" hormones - your body uses hormones for almost everything (eg insulin is a hormone) and some pills can effect other hormone levels too, which is a huge shock to the body. And when the body has a shock it goes haywire ;)

There is no reason to "blame" the pill for weight gain - it should only be temporary, give it 3 months (unless you're miserable) and things should settle. It seems like an age but the body needs to adjust.

If you're not happy tell your Dr & get it changed. There are so many different varieties of pill that it can be trial & error - they will all effect everyone differently :)

Hope this helps!
XxX

Sent from my iPhone using MiniMins
 

Funky_Munky

Put the kettle on
S: 10st12lb C: 10st12lb BMI: 27.8 Loss: 0st0lb(0%)
#4
WifeyG said:
hi ive searched the forum but cant find anything does anyone or has anyone had any experience of putting on weight straight away after starting the pill? iv only been on it a week and havent done anything out of the ordinary with my eating habits, had 10 syns per day plenty of superfree and lots of water but on my scales i have gained 4lb in 6 days ??
I think given the short time scale its more than likely to be fluid retention caused by hormone changes, similar to pmt.

The pill can be different for everyone and different pills do different things as well. Some people find it puts weight on others dont. Thing is dont let that stop you from taking it if you need to.
 

X Kelly X

Silver Member
S: 21st2lb C: 21st2lb G: 11st7lb BMI: 46.4 Loss: 0st0lb(0%)
#5
hi ive searched the forum but cant find anything does anyone or has anyone had any experience of putting on weight straight away after starting the pill? iv only been on it a week and havent done anything out of the ordinary with my eating habits, had 10 syns per day plenty of superfree and lots of water but on my scales i have gained 4lb in 6 days ??
Hiya.
I Had this too when i swapped pills although i wasnt 'dieting' at the time so dont know how much weight i gained but my clothes were certainly tighter.
It was basically due to water rentention and difference of hormones (as i went from microclynon 30 (Sp?) to Cerezette.
I love the pill i am on now. I dont have any periods at all which is heaven and you take it continuously, and my type of pill is for 'bigger' women and women who smoke as its called the mini pop pill as it contains eastrogen(sp?) only i think.
What pill have you gone from - to?
 

Hannahkw1

Silver Member
S: 15st3.5lb C: 12st10.5lb G: 10st10lb BMI: 26.4 Loss: 2st7lb(16.39%)
#6
I wouldn't ever blame the pill for weight gain, its about the food you eat. As an above poster said, its fluid retention and would even itself out over a month or so...maybe increase your water intake?
 

WifeyG

Full Member
S: 20st10lb C: 15st0lb G: 10st0lb BMI: 37.2 Loss: 5st10lb(27.59%)
#7
Hi all thank you all for your replys, i gained for the first time at WI this week and it really upset me but i'm ok now, i know it could be a number of things although i have had a good week food wise. the pill ive been put on is cilest? i'm not on it for contraceptive reasons as my hubby had the snip last year but to try and regulate my periods a little better as for the past 18 months ive been having a 2 week period then a week break then another 2 week period and really heavy too, i've had lots of blood tests and ultrasound scan and they cant find anything wrong. i have been drinking at least 2 litres of water a day since joining slimming world. hopefully it is just water retention and the weight will start to come off again this week. x
 
#8
I'm on Cilest too, have been for a couple of years...

If you're the type of lady who bloats at TOTM then yes, you'll have a "gain" when you start taking the drug. It alters your hormones, which can make some women retain water and have a gain.

Give it a couple of weeks, a month or so, and look at the bigger picture :) bet it'll be ok once your body gets used to these extra hormones!
 
S: 175lb C: 179lb G: 147lb BMI: 29.8 Loss: -4lb(-2.29%)
#9
I went to my doctor about gaining weight on the pill and her response was 'when you are hungry, there's a difference between eating a bag of apples or a bag of donuts' hehe yes it was just initial retention i had and it normalised quick enough x
 
S: 21st12.5lb C: 21st4lb G: 12st0lb BMI: 45.3 Loss: 0st8.5lb(2.77%)
#10
The pill does not make you gain fat!
The pill causes all sorts of changes in the body one of the most common is fluid retention.

Anyway regardless of what you're taking it's pretty hard to gain 4lb of fat in one week!
 
S: 11st8lb C: 10st10lb G: 9st4lb BMI: 24.2 Loss: 0st12lb(7.41%)
#12
I work in sexual health and the consensus is that that pill win't make you gain weight, but it can make you feel more hungry - how you deal with that is on you! But yes the changes to your body could cause water retention
 

Funky_Munky

Put the kettle on
S: 10st12lb C: 10st12lb BMI: 27.8 Loss: 0st0lb(0%)
#13
chocolateworm said:
I work in sexual health and the consensus is that that pill win't make you gain weight, but it can make you feel more hungry - how you deal with that is on you! But yes the changes to your body could cause water retention
Ive got to agree with this. The last pill I was on I would get really hungry and it would come on really quickly and I would get really quite stressed about it. Like, I need something to eat NNNNNNOOOWWWW!!!!!!! I had never had anything like it on the other pills.

Now Im off it completely, my appetite seems better and I dont have such a panic attack if Im hungry.

Should add I did lose weight while on the pill even the evil one, but it was hard work doing ww on it I tell you!!!!
 
S: 1st2.8lb C: 1st2.8lb G: 0st11lb BMI: 2.6 Loss: 0st0lb(0%)
#14
Im not on the pill, but i did have the implant put in a few weeks ago and i have really struggled as i feel like im constantly due on which for me, means cramming my face full of chocolate or anything i can get my hands on! I dont think i even chew! I just inhale!. Im so bloated and confidence has dropped. BUT the past couple of days, i can feel myself levelling out and thinking clearly. So i guess what im trying to say is, be kind to yourself and in a few weeks it will settle down and you wont want to punch people out the way to get to the biscuits and water retention will reduce. Ive found reducing my salt intake has helped loads as well oh and SW chips. lifesavers :)
 
S: 14st4.0lb C: 13st9lb G: 12st0lb BMI: 28.2 Loss: 0st9lb(4.5%)
#15
dawnyre said:
Im not on the pill, but i did have the implant put in a few weeks ago and i have really struggled as i feel like im constantly due on which for me, means cramming my face full of chocolate or anything i can get my hands on! I dont think i even chew! I just inhale!. Im so bloated and confidence has dropped. BUT the past couple of days, i can feel myself levelling out and thinking clearly. So i guess what im trying to say is, be kind to yourself and in a few weeks it will settle down and you wont want to punch people out the way to get to the biscuits and water retention will reduce. Ive found reducing my salt intake has helped loads as well oh and SW chips. lifesavers :)
I was like this on the injection - every 3 months!! It's why I went on the pill lol. At least with the implant it's only once I guess ;) SW chips & Curly Wurlys ahoy :D
XxX

Sent from my iPhone using MiniMins
 

WifeyG

Full Member
S: 20st10lb C: 15st0lb G: 10st0lb BMI: 37.2 Loss: 5st10lb(27.59%)
#16
I'm on Cilest too, have been for a couple of years...

If you're the type of lady who bloats at TOTM then yes, you'll have a "gain" when you start taking the drug. It alters your hormones, which can make some women retain water and have a gain.

Give it a couple of weeks, a month or so, and look at the bigger picture :) bet it'll be ok once your body gets used to these extra hormones!

thanks for this i do usually bloat but usually still have a loss, i'm hoping it will clam down this week thank you xx
 


Similar threads



Top